[Skip to Content]
[Skip to Content Landing]
Article
March 3, 1917

ANILIN POISONING

Author Affiliations

BROOKLYN

From Dr. Merzbach's Service at the Brooklyn Jewish Hospital.

JAMA. 1917;LXVIII(9):692-693. doi:10.1001/jama.1917.04270030024008

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

As comparatively few cases of anilin poisoning have been described, the symptoms, treatment and outcome of the following case should prove of interest, particularly since the dye industry has of late tremendously increased.

Anilin poisoning occurs in one of three ways: (1) by the swallowing of anilin with suicidal intent; (2) by inhalation of anilin fumes, or (3) by absorption of anilin through the skin from the clothes. The symptoms of anilin poisoning are similar to those of nitrobenzene.

REPORT OF CASE 

History.  —White man, aged 20, single, laborer, admitted July 22, 1916, Hospital No. 38491, had been working for one week in an anilin dye factory. In carrying out his work, he inhaled anilin fumes. He felt weak, especially in the lower extremities, and had severe headache. He tried to walk but was unable, lost consciousness, and was brought to the hospital.

Physical Examination.  —The respiration was slow and

First Page Preview View Large
First page PDF preview
First page PDF preview
×